May 31, 2008 at 10:07 pm #300421richieParticipant
Many many meds that are taken for a long term carry with it certain baggage –This is the price we have to pay for a reasonably good chance of getting better from so-called “incurable progressive diseases with dire prognosis” …Just as a cancer patient is only too glad to trade off getting horribly sick and bald using certain types of chemotherapy for the entire duration of the course of treatment —just as folks gladly dramatically limit the intake of vit D on the MP perhaps jeopardizing the strength of bones over the long term –We gladly knowingly risk skin pigmentation by taking minocycline in the hope of either putting into remission or improving dramatically —This skin discoloration is a tenny tiny price to pay for a better life —I have difficulty seeing the value of switching off minocycline especially for patients withy scleroderma or lupus –two of the rheumatoid diseases that have rather poor prognosis with mainstream rheumies —Bear in mind –remember the term “'This is the price to be paid “”'and its a relatively piddling price !!!!!!!!!!!!!!!!!!!
RichieMay 31, 2008 at 10:42 pm #313611DianeWIParticipant
This is one topic that I totally agree with. I would rather look blotchy, darker, maybe older too, then be down in bed without any hope or treatment like I used to be. We all have choices to make. The side effects are much kinder then the diseases, in this case.
Diane/WIMay 31, 2008 at 11:04 pm #313612ideamktgKeymaster
They are called nuisance things, as opposed to kidney, heart, life and death things. Calcinosis on my index fingers (so sore!) are a nusiance thing. Nancy BlakeMay 31, 2008 at 11:51 pm #313613JeffNParticipant
I don't care if I turn neon green if I can function more normally!!May 31, 2008 at 11:57 pm #313614Cheryl FKeymaster
You just may get your wish! When Jess had her recent orthopedic surgery, the surgeon told her that her bones were green. We shared this information with Dr. F at her appointment this past week, and his response was, “they are going to get darker.”
I agree that it is a small price to pay, HOWEVER, that doesn't mean that we won't look for ways to avoid, delay, or correct it if possible.
CherylJune 2, 2008 at 12:44 am #313615KimParticipant
Whoa! I've been out of town for a few days and am trying to get caught up. What is all this about 'green bones'? Seriously, what are you talking about??? I'm due for a DEXA scan soon for osteoporosis and would appreciate a 'heads-up'.
kimJune 2, 2008 at 12:53 am #313616Cheryl FKeymaster
Here is one link that explaines it a bit. It is thought to be associated with the known chelative effect of Minocycline. It makes sense when you think about the fact that we know that the Mino binds with minerals, which is why some of the doctors recommend taking the Mino away from food and certainly away from calcium and other mineral supplements.
Neither the ortho surgeon, nor Dr. F were in any way concerned. The ortho surgeon joked about it, asking Jess if she thought her bones were turning green due to the chlorine (ie green hair). The Ortho surgeon sent a sample of Jess' bone to pathology, and the report came back that there was no problem.
This was something that I had read along the way so I was not suprised nor alarmed.
CherylJune 2, 2008 at 1:29 am #313617JeffNParticipant
I learned about the green bone issue on an episode of CSI. I frequent all the great learning centers. 😎
The topic ‘ The price you have to pay —’ is closed to new replies.